Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 10, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 9, 2005, 3:31 PM CDT for Outagamie County, Winnebago County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2005, 3:31 PM CDT (20:31 UTC)
- Expired
- May 9, 2005, 4:06 PM CDT
- In force
- 35 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Outagamie County, WI, Winnebago County, WI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 092031
SVRGRB
WIC087-139-092115-
/O.NEW.KGRB.SV.W.0010.050509T2031Z-050509T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT MON MAY 9 2005
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN
OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN
THIS INCLUDES THE CITY OF APPLETON
* UNTIL 415 PM CDT
* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND DAMAGING
WINDS. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
APPLETON...AND MOVING NORTH AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BLACK CREEK BY 355 PM CDT
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4415 8866 4410 8843 4424 8841 4457 8820
4456 8860
$$
KURIMSKI3 follow-up statements
000
WWUS53 KGRB 092043
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
342 PM CDT MON MAY 9 2005
WIC139-092052-
/O.CAN.KGRB.SV.W.0010.000000T0000Z-050509T2115Z/
WINNEBAGO WI-
342 PM CDT MON MAY 9 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WINNEBAGO COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR NORTHEASTERN WISCONSIN.
LAT...LON 4425 8868 4425 8833 4429 8833 4457 8820
4456 8860
$$
WIC087-092115-
/O.CON.KGRB.SV.W.0010.000000T0000Z-050509T2115Z/
OUTAGAMIE WI-
342 PM CDT MON MAY 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
OUTAGAMIE COUNTY...
AT 340 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR
MACKVILLE...OR ABOUT NEAR APPLETON...MOVING NORTH AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BINGHAMTON BY 350 PM CDT
BLACK CREEK BY 355 PM CDT
SEYMOUR BY 400 PM CDT
THIS STORM HAS PRODUCED WIND DAMAGE ACROSS APPLETON. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4425 8868 4425 8833 4429 8833 4457 8820
4456 8860
$$
KURIMSKI000
WWUS53 KGRB 092054
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
353 PM CDT MON MAY 9 2005
WIC087-092115-
/O.CON.KGRB.SV.W.0010.000000T0000Z-050509T2115Z/
OUTAGAMIE WI-
353 PM CDT MON MAY 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
OUTAGAMIE COUNTY...
AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS.
THIS STORM WAS LOCATED NEAR FREEDOM...OR ABOUT 11 MILES NORTH OF
APPLETON...MOVING NORTH AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SEYMOUR BY 400 PM CDT
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS. STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4425 8868 4425 8833 4429 8833 4457 8820
4456 8860
$$
KURIMSKI000
WWUS53 KGRB 092106
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
406 PM CDT MON MAY 9 2005
WIC087-092116-
/O.CAN.KGRB.SV.W.0010.000000T0000Z-050509T2115Z/
OUTAGAMIE WI-
406 PM CDT MON MAY 9 2005
...THE SEVERE THUNDERSTORM WARNING FOR OUTAGAMIE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR NORTHEASTERN WISCONSIN.
LAT...LON 4425 8868 4425 8833 4429 8833 4457 8820
4456 8860
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:45 PM CDT, 46 minutes earlier.
Area forecast discussion, May 9, 2:45 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT MON MAY 9 2005 .SHORT TERM...TONIGHT. CURRENT SEVERE WEATHER THREAT IS THE MOST IMPORTANT TASK. TEMPERATURES IN THE 70S...DEWPOINTS NEAR 60...DECENT UPPER SUPPORT AND A FEW BOUNDARIES WILL COMBINE TO PRODUCE SCATTERED STRONG TO SEVERE THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING. WITH LOW WET BULB ZERO HEIGHTS AND MODERATE MID LEVEL WINDS...EXPECT THAT HAIL AND GUSTY WINDS ARE MAIN THREAT. PRESENCE OF WARM FRONT AND LAKE BREEZE BOUNDARIES LEAVE POSSIBILITIES OPEN TO TORNADOES...THOUGH. LOW TEMPERATURES WILL NOT DROP MUCH AS DEWPOINTS SHOULD STAY ABOVE 50F. RAINFALL AMOUNTS SHOULD BE LIGHT TO MODERATE. .LONG TERM...TUESDAY THROUGH NEXT MONDAY... ACTIVE PATTERN CONTINUES INTO EXTENDED. SFC LOW CURRENTLY OVER WEST CENTRAL MN AND ASSOCIATED UPPER SYSTEM WILL MOVE THROUGH THE STATE ON TUE. MODELS STILL SHOWING DIFFERENCES ON HOW FAR SOUTH FRONT WILL BE SHOVED. GFS IS MUCH FURTHER SOUTH THAN YESTERDAY AT THIS TIME...THOUGH STILL FURTHER NORTH THAN NAM. UPPER SYSTEM NOW MOVING INTO CA...TO MOVE INTO THE INTERMOUNTAIN WEST BY TUE NIGHT. DISTURBANCES EJECTING OUT IN THE SW FLOW AND UPPER TROF DROPPING SOUTH OUR OF CENTRAL CANADA TO KEEP PCPN CHANCE GOING ALONG AND NORTH OF FRONT. HAVE REMOVED TSTMS FROM NORTHERN ZONES AS AREA WELL NORTH OF FRONT AND ATMOS APPEARS TOO STABLE. INCREASING CONFLUENT FLOW OVER THE NORTH WED NIGHT/THU WITH SURFACE RIDGE BUILDING SOUTH INTO FAR NORTHERN/NORTHEAST WI. HAVE PULLED BACK ON QPF/POPS IN THAT AREA. TEMPS BIG CONCERN MID WEEK AS FORECAST AREA NORTH OF FRONT WITH BRISK NORTHEAST FLOW OFF LAKE. HAVE LOWERED TEMPS 5 TO 10 DEGREES BOTH DAYS AS 850 TEMPS EXPECTED TO DROP TO AROUND 2. WESTERN TROF/LOW TO MAKE ITS WAY EAST LATER THU WITH FRONT LIFTING BACK NORTH THU NIGHT/FRI. COLD FRONT TO MOVE THROUGH CWA BY SAT MORNING WITH COOL CANADIAN HIGH BUILDING IN FOR THE BEGINNING OF NEXT WEEK WITH TEMPERATURES EXPECTED TO RUN BELOW NORMS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/TE WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 9, 12:00 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT MON MAY 9 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CDT MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. SOME OF THE STRONGER STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY FROM WEDNESDAY THROUGH FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. RDM WEATHER.GOV/GREENBAY
In the hours before
Special weather statement, May 9, 12:50 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1250 PM CDT MON MAY 9 2005 WIZ018>021-030-031-035>039-045-048>050-074-092000- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC- INCLUDING TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 1250 PM CDT MON MAY 9 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR THE FOLLOWING COUNTIES... LINCOLN... LANGLADE... OCONTO... MARATHON... SHAWANO... MENOMINEE... WOOD... PORTAGE... WAUSHARA... WAUPACA... OUTAGAMIE... WINNEBAGO... BROWN... CALUMET... MANITOWOC... THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN. SOME STORMS MAY CONTAIN WIND GUSTS OVER 50 MPH AND HAIL THREE-QUARTER INCH IN DIAMETER OR LARGER. JKL WEATHER.GOV/GREENBAY
Local storm report, May 9, 2:37 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
237 PM CDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL READFIELD 44.26N 88.76W
05/09/2005 0.25 INCH WAUPACA WI POST OFFICE
&&Special weather statement, May 9, 2:50 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CDT MON MAY 9 2005 WIZ018>021-030-031-035>039-045-048>050-074-092100- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC- INCLUDING TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 250 PM CDT MON MAY 9 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM FOR THE FOLLOWING COUNTIES... LINCOLN... LANGLADE... OCONTO... MARATHON... SHAWANO... MENOMINEE... WOOD... PORTAGE... WAUSHARA... WAUPACA... OUTAGAMIE... WINNEBAGO... BROWN... CALUMET... MANITOWOC... THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN. SOME STORMS MAY CONTAIN WIND GUSTS OVER 50 MPH AND HAIL THREE-QUARTER INCH IN DIAMETER OR LARGER. JKL WEATHER.GOV/GREENBAY
Local storm report, May 9, 3:12 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
312 PM CDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST OSHKOSH 44.01N 88.55W
05/09/2005 40 MPH WINNEBAGO WI PUBLIC
MEASURED AT OSHKOSH TOWER AT OSH.
&&Local storm report, May 9, 3:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
314 PM CDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND GST OSHKOSH 44.01N 88.55W
05/09/2005 49 MPH WINNEBAGO WI ASOS
OSH ASOS.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:16 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca | 44 min |
| May 9, 3:31 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 29 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.